Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 49, NWS Nashville, TN

April 2, 2006Cheatham County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 2, 2006, 2:59 PM CDT for Cheatham County, Tennessee. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2006, 2:59 PM CDT (19:59 UTC)
Expired
Apr 2, 2006, 3:15 PM CDT
In force
16 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 46 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 021959
SVROHX
TNC021-022015-
/O.NEW.KOHX.SV.W.0049.060402T1959Z-060402T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
259 PM CDT SUN APR 2 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEATHAM COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF ASHLAND CITY

* UNTIL 315 PM CDT

* AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF ASHLAND
  CITY...AND MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASHLAND CITY BY 305 PM CDT

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3626 8715 3609 8715 3617 8700 3636 8695

$$

21
1 follow-up statement
000 
WWUS54 KOHX 022009
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CDT SUN APR 2 2006

TNC021-022015-
/O.CON.KOHX.SV.W.0049.000000T0000Z-060402T2015Z/
CHEATHAM TN-
309 PM CDT SUN APR 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT 
FOR CHEATHAM COUNTY...

AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF ASHLAND
CITY...MOVING NORTHEAST AT 45 MPH.

LAT...LON 3626 8715 3609 8715 3617 8700 3636 8695

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:50 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 2, 1:50 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT SUN APR 2 2006

.DISCUSSION...
MAIN QUESTION FOR THIS FORECAST IS CONVECTION THIS EVENING AND
TONIGHT. MOS GUIDANCE POPS SEEM ABNORMALLY LOW (20-30%) GIVEN
THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH LATE TONIGHT.
MESOETA FORECAST SOUNDINGS SEEM TO ARGUE BOTH FOR AND AGAINST. A
LARGE PORTION OF THE COLUMN ABOVE 750MB DRIES OUT SIGNIFICANTLY WITH
PRECIPITABLE WATER DROPPING FROM 1.28 INCHES TO 0.94 INCHES IN 6
HOURS. IF THIS HAPPENS...IT WOULD LIKELY SIGNIFICANTLY LIMIT
THUNDERSTORM ACTIVITY. ON THE OTHER HAND...THE DRIER AIR ALOFT WOULD
BE MORE CONDUCIVE TO TSTM DOWNBURST WINDS FOR THE TSTMS THAT DO
MANAGE TO FORM. ALSO...THE FORECAST SOUNDINGS KEEP LIFTED INDICES
AT -4 OR LESS ALL NIGHT WITH TOTAL TOTALS NEAR OR ABOVE 50.

I GUESS THE UPSHOT OF THIS DATA IS THAT I WILL TAKE THE PATH OF
LEAST REGRET AND GO SIGNIFICANTLY ABOVE POPS AND WILL ALSO MENTION
THE POSSIBILITY OF SVR STORMS FOR THE EVENING HOURS...GIVEN THAT SELS
HAS ALL OF THE AREA IN A SLIGHT RISK OF SEVERE TSTMS.

WILL HANG ON TO A SLIGHT CHANCE OF RAIN FOR TOMORROW MORNING
UNTIL THE SFC RIDGE BEGINS TO MOVE IN AND SHUT OFF ANY CHANCE OF
RAIN. THE 1000-850 LAYER TEMPS INDICATE THAT THE COLD FRONT WONT
GET INTO NW MIDDLE TENNESSEE UNTIL 7 AM TOMORROW MORNING AND
PROGRESS RAPIDLY EWD ACROSS THE STATE DURING THE MORNING.

SFC RIDGE AFFECTS THE AREA FROM MON NGT THROUGH TUE NGT AS THE NEXT
LOW PRESSURE SYSTEM PUSHES INTO THE PLAINS ON WED AND GENERATES A
CHANCE OF RAIN FOR LATE WED NGT AND ON THU AS THE ASSOCD WRM FRONT
MOVES INTO THE AREA. CHANCE OF RAIN WILL CONTINUE AS THE LOW PUSHES
EWD ACROSS THE OHIO VALLEY...DRAGGING A COLD FRONT THROUGH THE STATE
SAT AM. &&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    57  66  37  63 /  50  20   5   0
CLARKSVILLE  56  62  35  60 /  50  20   5   0
CROSSVILLE   56  64  35  58 /  60  30  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 2, 5:30 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN APR 2 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA TODAY AND
PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS. A FEW OF THE
STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS.

A COLD FRONT WILL MOVE IN TONIGHT...AND BRING A SQUALL LINE
WITH IT. A FEW STORMS MAY BE SEVERE WITH HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER COLD FRONT IS EXPECTED LATE IN THE WEEK...ON
THURSDAY NIGHT AND FRIDAY...AND MAY PRODUCE ISOLATED
SEVERE THUNDERSTORMS IN THE MID STATE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS POSSIBLE TODAY AND TONIGHT.

19

In the hours before

Special weather statement, Apr 2, 10:05 AM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 AM CDT SUN APR 2 2006

TNZ079-021530-
GRUNDY-
1005 AM CDT SUN APR 2 2006

...STRONG THUNDERSTORM HEADING FOR ALTAMONT AND BEERSHEEBA
SPRINGS...

AT 1002 AM...RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTHWESTERN GRUNDY COUNTY. THIS STORM IS MOVING EAST AT
AROUND 45 MPH AND WILL REACH AREAS JUST NORTH OF ALTAMONT
AROUND 1010 AM...AND THEN BEERSHEEBA SPRINGS AROUND 1015 AM.
VERY HEAVY RAINFALL...WIND GUSTS TO 35 MPH AND SMALL HAIL CAN
BE EXPECTED.

21
Special weather statement, Apr 2, 2:24 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CDT SUN APR 2 2006

TNZ026-027-059-022010-
CHEATHAM-DAVIDSON-WILLIAMSON-
224 PM CDT SUN APR 2 2006

...STRONG THUNDERSTORMS HEADING FOR WESTERN WILLIAMSON...
SOUTHERN CHEATHAM AND INTO DAVIDSON COUNTY...

AT 221 PM...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS WHICH
WILL BE MOVING INTO SOUTHERN CHEATHAM...WESTERN WILLIAMSON AND THEN
INTO DAVIDSON COUNTY. THESE STORMS WILL PRODUCE BRIEF HEAVY
RAINFALL AND WIND GUSTS UP TO 40 MPH AS THEY MOVE TO THE EAST
NORTHEAST AT 45 MPH. IN ADDITION...SOME SMALL HAIL WILL ALSO BE
POSSIBLE.

21
Special weather statement, Apr 2, 2:51 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
251 PM CDT SUN APR 2 2006

TNZ056-022020-
PERRY-
251 PM CDT SUN APR 2 2006

...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN PERRY COUNTY...

AT 250 PM...RADAR INDICATED A STRONG THUNDERSTORMS MOVING THROUGH
SOUTHERN PERRY COUNTY. THIS STORM WILL PRODUCE BRIEF HEAVY RAINFALL
AND WIND GUSTS UP TO 40 MPH AS IT MOVES TO THE EAST NORTHEAST AT 45
MPH. IN ADDITION...SOME SMALL HAIL WILL ALSO BE POSSIBLE. THE STORM
WILL PASS JUST SOUTH OF LINDEN BY 3 PM.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:16 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne29 min
Apr 2, 3:49 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Williamson26 min
Apr 2, 4:10 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton50 min
Apr 2, 4:11 PM CDTSevere Thunderstorm WarningOHXRutherford19 min
Apr 2, 4:18 PM CDTSevere Thunderstorm WarningOHXWilson27 min
Apr 2, 4:20 PM CDTTornado WarningOHXClay, Jackson, Pickett40 min
Apr 2, 4:30 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford30 min
Apr 2, 4:40 PM CDTTornado WarningOHXOverton35 min
Apr 2, 4:45 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith21 min
Apr 2, 4:54 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Putnam51 min
Apr 2, 4:55 PM CDTTornado WarningOHXOverton, Pickett35 min
Apr 2, 5:02 PM CDTSevere Thunderstorm WarningOHXFentress43 min
Apr 2, 5:13 PM CDTSevere Thunderstorm WarningOHXWhite32 min
Apr 2, 5:19 PM CDTTornado WarningOHXFentress26 min
Apr 2, 5:31 PM CDTSevere Thunderstorm WarningOHXOverton, Pickett29 min
Apr 2, 5:43 PM CDTSevere Thunderstorm WarningOHXFentress32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.